Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 119, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 23, 2011, 12:03 AM EDT for 4 counties in Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2011, 12:03 AM EDT (04:03 UTC)
- Expired
- May 23, 2011, 12:45 AM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clay County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 43 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2469 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 17.0
The text
As transmitted, in the capitals the NWS used until 2016.
584
WUUS53 KIND 230403
SVRIND
INC021-109-119-133-230445-
/O.NEW.KIND.SV.W.0119.110523T0403Z-110523T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1203 AM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CLAY COUNTY IN WEST CENTRAL INDIANA...
WEST CENTRAL MORGAN COUNTY IN CENTRAL INDIANA...
NORTHERN OWEN COUNTY IN WEST CENTRAL INDIANA...
SOUTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 1245 AM EDT
* AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 13 MILES SOUTH OF BRAZIL...OR 19 MILES SOUTHEAST
OF TERRE HAUTE...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAGLES MILL LAKE AROUND 1220 AM EDT...
CLOVERDALE AND DEVORE AROUND 1230 AM EDT...
QUINCY AROUND 1235 AM EDT...
BELLE UNION AND EMINENCE AROUND 1240 AM EDT...
LITTLE POINT AND FILLMORE AROUND 1245 AM EDT...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 25 AND 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3970 8673 3965 8668 3963 8669 3963 8667
3961 8665 3960 8665 3960 8664 3948 8652
3922 8707 3937 8721
TIME...MOT...LOC 0403Z 234DEG 32KT 3935 8704
WIND...HAIL <50MPH 1.00IN
$$
PUMA2 follow-up statements
226
WWUS53 KIND 230417
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1217 AM EDT MON MAY 23 2011
INC021-109-119-133-230445-
/O.CON.KIND.SV.W.0119.000000T0000Z-110523T0445Z/
CLAY-MORGAN-OWEN-PUTNAM-
1217 AM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CLAY...WEST CENTRAL MORGAN...NORTHERN OWEN AND SOUTHERN PUTNAM
COUNTIES UNTIL 1245 AM EDT...
AT 1214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES NORTH OF SPENCER...OR 26 MILES NORTHWEST
OF BLOOMINGTON...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LITTLE POINT...EMINENCE...BELLE UNION AND FILLMORE AROUND 1230 AM
EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3970 8673 3965 8668 3963 8669 3963 8667
3961 8665 3960 8665 3960 8664 3948 8652
3930 8695 3930 8704 3939 8717
TIME...MOT...LOC 0417Z 238DEG 36KT 3948 8679
WIND...HAIL <50MPH 1.00IN
$$
PUMA361
WWUS53 KIND 230443
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1243 AM EDT MON MAY 23 2011
INC021-109-119-133-230452-
/O.EXP.KIND.SV.W.0119.000000T0000Z-110523T0445Z/
CLAY-MORGAN-OWEN-PUTNAM-
1243 AM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAY...WEST
CENTRAL MORGAN...NORTHERN OWEN AND SOUTHERN PUTNAM COUNTIES WILL
EXPIRE AT 1245 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND BRIEF HEAVY RAINFALL IS STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3970 8673 3965 8668 3963 8669 3963 8667
3961 8665 3960 8665 3960 8664 3948 8652
3930 8695 3930 8704 3939 8717
TIME...MOT...LOC 0442Z 238DEG 36KT 3961 8651
$$
RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:40 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 22, 9:40 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 940 PM EDT SUN MAY 22 2011 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... AN ACTIVE WEATHER PATTERN IS SETTING UP FOR THE WEEK WITH CHANCES FOR STORMS THROUGH THE ENTIRE WORK WEEK...AND THE POSSIBILITY OF SEVERE STORMS FOR AT LEAST THE NEXT COUPLE OF DAYS. THE POTENTIAL ALSO EXISTS FOR A FEW INCHES OF RAIN OVER THE AREA IN NEXT SEVERAL DAYS AND THIS WILL NEED TO BE MONITORED FOR THE POTENTIAL FOR FLOODING IN THE COMING DAYS. && .NEAR TERM /TONIGHT/... BASED ON LATEST RADAR AND OBSERVATIONAL TRENDS...HAVE DROPPED POPS DOWN TO 40 UNTIL 06Z...THEN BACK UP TO LIKELY SOUTHWEST WITH 50 POPS EVERYWHERE ELSE. COMPLEX CURRENTLY NEAR ST LOUIS METRO AREA MAY DIVE A BIT SOUTH ALONG INSTABILITY GRADIENT...AND RAPID REFRESH SIGNALS THIS AS WELL...SO DID NOT WANT TO GO LIKELY FOR MORE THAN JUST THE SOUTHWEST CORNER OF THE FORECAST AREA. ALSO MADE A FEW MINOR TWEAKS TO TEMPS...OTHERWISE FORECAST LOOKS GOOD. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... FORECAST FOCUS IS ON POPS. AN ACTIVE WEATHER PATTERN IS SETTING UP WITH AN UPPER TROUGH MOVING THROUGH THE GREAT LAKES AND INDIANA IN THE WARM SECTOR WITH A FRONT STALLING ACROSS THE AREA ON TUESDAY. COULD SEE A BRIEF PERIOD MONDAY MORNING OF DRY BEFORE DESTABILIZATION OCCURS AGAIN AND CHANCES INCREASE. WILL KEEP A SLIGHT CHANCE TO LOW CHANCE GOING IN THE MORNING AND INCREASE TO HIGH CHANCES TO LIKELY IN THE NORTHEAST IN THE AFTERNOON AND EVENING AS THE LOW LEVEL JET RAMPS UP AND PROVIDES EXTRA FORCING IN ADDITION TO THE DIURNAL HEATING. MONDAY NIGHT AND TUESDAY LOOKS LIKE SHORTWAVE IMPULSES MOVE THROUGH ALONG THE FRONT THAT STALLS OUT OVER CENTRAL INDIANA AND THUS WITH GOOD FORCING AND STILL PLENTY OF INSTABILITY HAVE KEPT LIKELY POPS GOING. BY TUESDAY NIGHT COULD SEE A LULL IN ACTIVITY WITH THE FRONT A LITTLE SOUTH OF THE AREA AND A BRIEF PERIOD OF WEAK UPPER RIDGING OVERHEAD SO KEPT JUST CHANCE POPS GOING. SLIGHT RISKS FOR SEVERE THUNDERSTORMS FROM SPC FOR MONDAY FOR THE ENTIRE AREA AND TUESDAY FOR THE SOUTHERN COUNTIES. WITH UPPER JET NEARBY AND PLENTY OF INSTABILITY ALONG WITH THE FRONTAL LOCATION ON TUESDAY THIS SEEMS REASONABLE. ALSO MAY HAVE SOME CONCERNS FOR SEVERE FOR WEDNESDAY WITH JET DYNAMICS BEING EVEN BETTER. WITH WARM 850 MB TEMPERATURES AND CONTINUING SOUTHERLY COMPONENT FLOW ALONG WITH ENOUGH BREAKS IN THE CLOUD COVER TO ALLOW SUNSHINE THROUGH THINK WARMER IS THE WAY TO GO. THUS FOR TEMPERATURES USED WARMER MAV NUMBERS AND EVEN BUMPED UP FROM THERE A DEGREE OR TWO FOR A COUPLE PERIODS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... MODELS COMING INTO BETTER AGREEMENT FOR THE BEGINNING OF THE LONG TERM AT LEAST WITH A WARM FRONT LIFTING THROUGH CENTRAL INDIANA ON WEDNESDAY. SURFACE LOW PRESSURE THEN WILL SLIDE ALONG THE FRONT AND KEEP IT STALLED ACROSS THE AREA THROUGH AT LEAST THURSDAY EVENING. AT THAT POINT THE GFS IS MUCH FASTER THAN THE ECMWF WITH BRINGING THE LOW THROUGH AND BUILDING SURFACE HIGH PRESSURE BACK IN ON FRIDAY WHILE THE EURO KEEPS A SURFACE TROUGH EXTENDING BACK OVER THE AREA THROUGH MIDDAY SATURDAY. WITH THIS IN MIND WILL KEEP HIGHEST CHANCE POPS GOING FROM WEDNESDAY THROUGH THURSDAY AND START TAPERING TO MID CHANCE POPS ON THURSDAY NIGHT. FOR FRIDAY THROUGH SATURDAY WILL KEEP CHANCE THUNDER GOING TO COVER THE SLOWER ECMWF SOLUTION. FOR NOW SATURDAY NIGHT AND SUNDAY LOOK DRY WITH RIDGING BUILDING IN TO THE AREA. FOR THE EARLY EXTENDED PERIOD CENTRAL INDIANA SHOULD BE IN THE WARM SECTOR AND THUS STUCK WITH HPCS AVERAGE OR JUST ABOVE AVERAGE TEMPERATURES. WITH THE EASTERN PART OF THE COUNTRY UNDER THE INFLUENCE OF UPPER LOW PRESSURE FROM FRIDAY ONWARD WILL STICK WITH LOWER THAN AVERAGE HPC TEMPERATURES THEN. && .AVIATION.../DISCUSSION FOR 230000Z TAFS/... HIGH RESOLUTION RAPID REFRESH REFLECTIVITY MODEL SEEMS TO HAVE A GOOD HANDLE ON THE CURRENT SQUALL LINE JUST TO THE NORTHWEST OF CENTRAL INDIANA AND A TRAILING ONE ACROSS MISSOURI. THIS MODEL SUGGESTS A 01Z-05Z TIME FRAME AT LAF AND HUF FOR THE TWO LINES AND 02Z-06Z TIME FRAME FOR IND AND BMG. SO WILL GO WITH A VCTS AND TEMPO THUNDERSTORM GROUP FOR THAT TIME AND JUST CB'S AFTER TO COVER AND ADDITONAL TRAILING STORMS OR STORMS TOMORROW AS TIMING IS UP IN THE AIR STILL WITH VARIOUS IMPULSES IN THE SOUTHWEST FLOW ALOFT STILL HARD TO RESOLVE. WILL THROW IN TEMPO WIND GUSTS TO 40 KNOTS AS WELL WITH THE SQUALL LINE OR LINES. EXPECT MOSTLY VFR CONDITIONS EXCEPT IN THUNDERSTORMS WHEN WE COULD SEE MVFR OR WORSE. WINDS WILL STAY UP AROUND 10 KNOTS OVERNIGHT WHICH SHOULD KEEP FOG FROM FORMING. OTHERWISE...AGAIN EXPECT SOUTHWEST WINDS SUSTAINED AROUND 15 KNOTS AND GUSTING TO 25 TOMORROW AFTERNOON. FINALLY...EXPECT THE COLD FRONT TO THE NORTHWEST TO STAY NORTH OF LAF THROUGH 00Z TUESDAY. && .IND WATCHES/ARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...NIELD SHORT TERM...CP LONG TERM....CP AVIATION...MK
Hazardous weather outlook, May 22, 10:14 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1014 PM EDT SUN MAY 22 2011 INZ021-028>031-035>049-051>057-060>065-067>072-240215- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1014 PM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TONIGHT. THERE IS A SLIGHT RISK THAT SOME STORMS COULD BE SEVERE. THE MAIN THREAT FROM ANY STORM THAT DOES DEVELOP WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS ON MONDAY ACROSS ALL OF CENTRAL INDIANA...AND ON TUESDAY ACROSS SOUTH CENTRAL INDIANA. ON WEDNESDAY...SEVERE STORMS ARE POSSIBLE ACROSS SOUTHWEST PARTS OF CENTRAL INDIANA. ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST LIKELY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM THESE STORMS WILL ALSO BE DAMAGING WINDS AND LARGE HAIL. LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY. IT IS TOO EARLY TO TELL IF THERE IS A SEVERE POTENTIAL BEYOND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT AND MONDAY...AND AT TIMES DURING THE COMING WEEK. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) NIELD
In the hours before
Local storm report, May 22, 7:03 PM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
703 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 4 NE LAWRENCE 39.91N 85.93W
05/22/2011 M1.00 INCH HANCOCK IN PUBLIC
PENNY TO QUARTER SIZED HAIL FELL AT THE INTERESECTION OF
FOX AND OAKLANDON ROADS.
&&
RYANSpecial weather statement, May 22, 7:06 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EDT SUN MAY 22 2011
INZ028-029-035-222330-
FOUNTAIN-TIPPECANOE-WARREN-
706 PM EDT SUN MAY 22 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN...NORTHERN
TIPPECANOE AND EASTERN WARREN COUNTIES UNTIL 730 PM EDT...
AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF WILLIAMSPORT...OR 18 MILES SOUTH
OF FOWLER...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
SHADELAND AROUND 725 PM EDT...
WEST LAFAYETTE...PURDUE UNIVERSITY AND LAFAYETTE AROUND 730 PM EDT...
&&
LAT...LON 4057 8688 4040 8672 4025 8733 4042 8741
4048 8735 4048 8710 4057 8710
TIME...MOT...LOC 2306Z 249DEG 34KT 4037 8724
HOMANN/CPSpecial weather statement, May 22, 8:10 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
810 PM EDT SUN MAY 22 2011
INZ031-038-230045-
HOWARD-TIPTON-
810 PM EDT SUN MAY 22 2011
...STRONG THUNDERSTORM ADVISORY FOR HOWARD AND NORTHEASTERN TIPTON
COUNTIES UNTIL 845 PM EDT...
AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF KOKOMO...MOVING NORTHEAST AT 35
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
GREENTOWN AROUND 815 PM EDT...
&&
LAT...LON 4046 8585 4039 8586 4032 8611 4048 8624
4057 8608 4057 8587
TIME...MOT...LOC 0010Z 235DEG 30KT 4048 8601
HOMANN/RYANLocal storm report, May 22, 8:18 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
818 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL KOKOMO 40.48N 86.13W
05/22/2011 M0.50 INCH HOWARD IN TRAINED SPOTTER
&&
RYANLocal storm report, May 22, 8:29 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
829 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL GREENTOWN 40.48N 85.96W
05/22/2011 E1.00 INCH HOWARD IN TRAINED SPOTTER
VARYING SIZED HAIL UP TO QUARTER SIZE.
&&
RYANLocal storm report, May 22, 8:41 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
841 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 3 SW CAMBY 39.63N 86.35W
05/22/2011 M1.00 INCH MORGAN IN NWS EMPLOYEE
0350 PM HAIL 2 S CAMBY 39.63N 86.31W
05/22/2011 E1.00 INCH MORGAN IN TRAINED SPOTTER
NEAR NORTH MADISON ELEMENTARY
0351 PM HAIL 1 S CAMBY 39.65N 86.31W
05/22/2011 U1.00 INCH MARION IN TRAINED SPOTTER
0352 PM HAIL 2 S MILROY 39.47N 85.47W
05/22/2011 E1.75 INCH RUSH IN LAW ENFORCEMENT
0355 PM HAIL CAMBY 39.66N 86.31W
05/22/2011 U2.00 INCH MARION IN TRAINED SPOTTER
0357 PM HAIL CAMBY 39.66N 86.31W
05/22/2011 M3.00 INCH MARION IN NWS EMPLOYEE
0400 PM HAIL 8 SW INDIANAPOLIS 39.69N 86.25W
05/22/2011 E1.00 INCH MARION IN TRAINED SPOTTER
COCORAHS REPORT OF 1 INCH HAIL
0400 PM HAIL 7 NE SHELBYVILLE 39.59N 85.68W
05/22/2011 M0.50 INCH SHELBY IN TRAINED SPOTTER
PEA TO HALF INCH HAIL.
0402 PM HAIL MORRISTOWN 39.67N 85.70W
05/22/2011 E1.75 INCH SHELBY IN PUBLIC
PUBLIC REPORT RELAYED THROUGH BORADCAST MEDIA.
0612 PM HAIL GREENWOOD 39.62N 86.11W
05/22/2011 M1.00 INCH JOHNSON IN NWS EMPLOYEE
0619 PM HAIL BEECH GROVE 39.72N 86.09W
05/22/2011 M0.50 INCH MARION IN TRAINED SPOTTER
PEA TO HALF INCH AT KEYSTONE AND RAYMOND AVES
INTERSECTION.
0621 PM HAIL 3 SSE INDIANAPOLIS 39.74N 86.12W
05/22/2011 M1.25 INCH MARION IN TRAINED SPOTTER
35-40 MPH WIND GUSTS ESTIMATED AS WELL. LOCATION OF
SPOTTER IS AT INTERSECTION OF HANNA AND KEYSTONE AVES.
0621 PM HAIL INDIANAPOLIS 39.78N 86.15W
05/22/2011 M0.75 INCH MARION IN TRAINED SPOTTER
AT SOUTH SPLIT OF INTERSTATE 65 AND 70 JUST SOUTH OF
DOWNTOWN INDIANAPOLIS.
0632 PM HAIL LAWRENCE 39.87N 85.99W
05/22/2011 E0.75 INCH MARION IN TRAINED SPOTTER
0650 PM HAIL 4 NE LAWRENCE 39.91N 85.93W
05/22/2011 M1.00 INCH HANCOCK IN PUBLIC
PENNY TO QUARTER SIZED HAIL FELL AT THE INTERESECTION OF
FOX AND OAKLANDON ROADS.
0814 PM HAIL KOKOMO 40.48N 86.13W
05/22/2011 M0.50 INCH HOWARD IN TRAINED SPOTTER
0820 PM HAIL GREENTOWN 40.48N 85.96W
05/22/2011 E1.00 INCH HOWARD IN TRAINED SPOTTER
VARYING SIZED HAIL UP TO QUARTER SIZE.
&&
RYANThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:10 PM EDT | Special Weather Statement | IND | Howard | 35 min |
| May 23, 1:10 AM EDT | Special Weather Statement | IND | Lawrence | 35 min |
| May 23, 2:09 AM EDT | Special Weather Statement | IND | Jackson, Jennings | 36 min |
| May 23, 3:04 AM EDT | Special Weather Statement | IND | Jackson, Jennings | 26 min |
| May 23, 3:50 PM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan, Vigo | 40 min |
| May 23, 4:21 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 24 min |
| May 23, 4:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Martin, Owen and 2 more | 48 min |
| May 23, 4:40 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vermillion, Vigo | 35 min |
| May 23, 4:51 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion, Warren | 39 min |
| May 23, 4:53 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion, Morgan | 37 min |
| May 23, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Brown, Lawrence, Monroe, Morgan, Owen | 24 min |
| May 23, 5:25 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Hancock, Hendricks, Jackson, Johnson and 5 more | 50 min |
| May 23, 5:30 PM EDT | Tornado Warning | IND | Jackson, Lawrence | 30 min |
| May 23, 5:44 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery | 31 min |
| May 23, 5:45 PM EDT | Tornado Warning | IND | Hancock, Johnson, Shelby | 45 min |
| May 23, 5:56 PM EDT | Tornado Warning | IND | Bartholomew, Decatur, Shelby | 34 min |
| May 23, 6:01 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Hancock, Jackson, Jennings, Rush and 1 more | 44 min |
| May 23, 6:08 PM EDT | Tornado Warning | IND | Jennings | 18 min |
| May 23, 6:15 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Hancock, Henry, Madison, Rush | 45 min |
| May 23, 6:45 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.